Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

July 20, 2013Union County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 20, 2013, 6:39 PM EDT for Union County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2013, 6:39 PM EDT (22:39 UTC)
Expired
Jul 20, 2013, 7:30 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA

County Union County, GA

The radar

The Knoxville radar (KMRX), 158 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS82 KFFC 202239
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT SAT JUL 20 2013

GAZ006-008-202330-
639 PM EDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION AND FANNIN
COUNTIES UNTIL 730 PM EDT...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONES CREEK...MOVING NORTH AT 5 MPH.
MOTORISTS SHOULD PROCEED WITH CAUTION FOR POSSIBLE STREET FLOODING
AND PONDING OF ROADWAYS. THOSE IN LOW LYING AREAS SHOULD ALSO USE
CAUTION FOR ANY FLOODING.

RAINFALL AMOUNTS NEAR 2 INCHES ARE ESTIMATED TO HAVE 
FALLEN RECENTLY WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE
ACROSS UNION AND FANNIN COUNTIES...INCLUDING AREAS AROUND HURST...
JONES CREEK...MORGANTON...HEMP AND LOVING. DRIVERS SHOULD USE CAUTION
AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3498 8416 3492 8404 3485 8394 3471 8398
      3471 8399 3478 8419 3499 8432
TIME...MOT...LOC 2237Z 191DEG 5KT 3480 8406

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:39 PM EDT, 3 hours earlier.

Area forecast discussion, Jul 20, 3:39 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT SAT JUL 20 2013

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
SCATTERED TSTMS CONTINUE TO DEVELOP OVER THE FORECAST AREA AT THIS
TIME. MEAN WIND FLOW ALOFT REMAINS LIGHT AND VARIABLE SO MOST OF
THE TSTMS SHOW LITTLE MOVEMENT. HIGH PWS AROUND 2 INCHES INDICATE
THE PRIMARY THREAT THIS AFTERNOON AND EARLY EVENING WILL BE HEAVY
DOWNPOURS OF RAIN WITH FREQUENT LIGHTNING. WET MICROBURSTS WILL BE
POSSIBLE. EXPECT MOST OF THE CONVECTION TO DIMINISH AFTER SUNSET
WITH LOW CLOUDS AND LIGHT FOG AFTER MIDNIGHT THROUGH SUNDAY MORNING.

MODELS REMAIN CONSISTENT WITH INCREASING MOISTURE FROM THE SOUTH AS
THE UPPER LOW OVER THE NORTHERN GULF MAINTAINS A SOUTHERLY FLOW OVER
GA. GFS AND NAM SHOW A STRONG SHORT WAVE...CURRENTLY OVER SOUTH AL
...GRADUALLY MOVING NORTHEAST TONIGHT WITH HIGH CHANCE POPS EXTREME
NORTH...LIKELY TO CATEGORICAL FOR THE REST OF THE CWA LATE THIS
AFTERNOON AND EVENING. THIS WAVE WILL BE SLOW TO MOVE AND IT WILL
STILL BE MOVING ACROSS THE CWA TONIGHT KEEPING THE CHANCES OF
SHOWERS/TSTMS GOING THROUGH THE NIGHT. THIS WAVE EXITS SUNDAY
MORNING WITH ANOTHER SHORT WAVE...ALSO FORECAST BY GFS AND NAM...TO
MOVE INTO THE WESTERN PART OF THE CWA SUNDAY AFTERNOON. WILL
INCREASE POPS TO LIKELY OVER THE FORECAST AREA BY SUNDAY AFTERNOON.
TEMPERATURES WILL BE NEAR NORMAL TO SLIGHTLY BELOW NORMAL IN THE
AFTERNOON DEPENDING ON CLOUD COVER AND TSTMS. A BLEND OF MET/MAV MOS
GUIDANCE WAS USED FOR THE MAX AND MIN TEMPS.

16

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
MAIN CHANGES TO THE EXTENDED ARE MAINLY IN THE BEGINNING. THINK SOME
OF THE RAIN ON SUNDAY WILL LINGER INTO THE EVENING...PARTICULARLY
ACROSS NORTH GEORGIA SO HAVE GONE AHEAD AND INCREASED POPS SLIGHTLY
ACROSS THAT AREA. MODELS ARE STILL CONSISTENT WITH SHORT WAVE
IMPACTING THE CWA MONDAY AND TUESDAY AND HAVE CONTINUED WITH HIGHER
THAN AVERAGE POPS FOR THAT TIME PERIOD. BOTH GFS AND ECMWF SHOW
ANOTHER WAVE AFFECTING THE CWA IN THE THURSDAY TIME FRAME...ALTHOUGH
THE ECMWF IS SLIGHTLY SLOWER THAN THE GFS. IF THE MODELS CONTINUE TO
SHOW THIS...MAY HAVE TO INCREASE POPS ASSOCIATED WITH THIS WAVE IN
FUTURE UPDATES. BESIDES CHANGES MENTIONED ABOVE...LONG TERM FORECAST
IS ON TRACK AND PREVIOUS DISCUSSION IS BELOW.

11

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
/ISSUED AT 342 AM EDT SAT JUL 20 2013/
MEDIUM RANGE MODELS CONTINUE TO COME INTO BETTER ALIGNMENT THROUGH
THE EXTENDED FORECAST PERIOD CONCERNING THE FINER DETAILS OF THE
OVERALL PATTERN OF PERSISTENT UPPER LEVEL TROUGHING ACROSS THE
EASTERN U.S. GFS/ECMWF AND CMC MODELS ALL SHOWING A DECENT SHORT
WAVE IMPACTING THE FORECAST AREA MONDAY AND TUESDAY AS THE INITIAL
UPPER TROUGH AXIS PASSES OVER THE REGION. SURFACE LEE TROUGH ALSO
PERSISTS OVER THE REGION...HOWEVER NONE OF THE MODELS ARE DEPICTING
AN ACTIVE FRONTAL SYSTEM WITH THIS SHORT WAVE FOR THE BEGINNING OF
THE WEEK. NEVER THE LESS...THE INGREDIENTS MENTIONED ABOVE SHOULD BE
SUFFICIENT TO BUMP POPS UP A BIT WITH THIS CYCLE WITH A DIURNAL MAX
IN THE AFTERNOON AND EVENING. LATER IN THE WEEK THE GFS/CMC MODELS
KEEP THE UPPER TROUGH AXIS EAST OF THE STATE AND EVEN BEGIN TO BUILD
THE WESTERN U.S. RIDGE INTO THE REGION. THE ECMWF RETROGRADES THE
UPPER TROUGH SLIGHTLY KEEPING THE TROUGH AXIS OVER THE STATE THROUGH
FRIDAY. MODELS ARE ALSO SHOWING SOME DECREASE IN OVERALL MOISTURE
OVER THE REGION FOR THE LATTER HALF OF THE WEEK...BUT ALL OF THIS
WOULD NOT BE ENOUGH TO SHUT DOWN DIURNAL CONVECTION COMPLETELY. I
PLAN ON KEEPING THE CHANCE POP TREND WE CURRENTLY HAVE IN THE
EXTENDED FORECAST GRIDS THROUGH THE LATTER HALF OF THE WORK WEEK
INTO NEXT WEEKEND. TEMPERATURES SHOULD TREND A BIT BELOW SEASONAL
NORMALS THROUGH THE FIRST HALF OF THE EXTENDED FORECAST PERIOD WITH
INCREASED CLOUD COVER AND PRECIPITATION...BUT ARE LIKELY TO EDGE
BACK UP TOWARD NORMAL DURING THE SECOND HALF OF THE PERIOD AS WE DRY
OUT SOME.

20

&&

.HYDROLOGY...
K INDEX VALUES FORECAST INTO THE MID AND UPPER 30S TONIGHT AND SUNDAY
WITH PWATS INCREASING TO OVER 2 INCHES ACROSS CENTRAL AND PARTS OF
NORTH GA. IT IS POSSIBLE THAT ISOLATED SPOTS COULD REACH FFG
DEPENDING ON WHERE THE CONVECTION FORMS...BUT AT THIS TIME DO NOT
EXPECT A WIDESPREAD AREA OF FLOODING. THEREFORE WILL NOT ISSUE A
FLOOD/FLASH FLOOD WATCH.

&&

.AVIATION...
18Z UPDATE...
RADARS SHOW SCATTERED TSTMS DEVELOPING AND INCREASING IN AREAL
COVERAGE AT THIS TIME. MEAN WIND FLOW ALOFT IS LIGHT AND VARIABLE
SO EXPECT LITTLE MOVEMENT WITH OUTFLOW BOUNDARIES COLLIDING OVER
THE FORECAST AREA. VFR CIGS GENERALLY EXPECTED THROUGH THE
AFTERNOON EXCEPT MVFR IN ACTUAL TSTMS. SHOWERS AND TSTMS SHOULD
DIMINISH AFTER SUNSET. HIGH TROPICAL MOISTURE AND WET SURFACES
WILL CAUSE A MIX OF IFR AND MVFR CIGS AFTER MIDNIGHT THROUGH
SUNDAY MORNING. EXPECTING SCATTERED TSTMS TO DEVELOP AGAIN SUNDAY
AFTERNOON. GENERALLY A LIGHT SOUTHWEST WIND SHOULD PREVAIL WITH
ERRATIC WIND SHIFTS AND GUSTS TO NEAR 30 KTS IN TSTMS.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON ALL REMAINING ELEMENTS.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  87  71  88 /  60  60  40  60
ATLANTA         71  86  71  84 /  60  60  40  60
BLAIRSVILLE     67  82  67  82 /  50  60  50  60
CARTERSVILLE    71  86  70  85 /  50  60  50  60
COLUMBUS        72  89  72  87 /  60  60  30  60
GAINESVILLE     71  85  70  85 /  50  60  50  60
MACON           71  89  71  87 /  60  60  40  60
ROME            71  88  70  86 /  50  60  50  60
PEACHTREE CITY  70  86  70  85 /  60  60  30  60
VIDALIA         72  89  73  89 /  60  60  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...16
LONG TERM....11
AVIATION...16
Hazardous weather outlook, Jul 20, 4:20 AM EDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 AM EDT SAT JUL 20 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
420 AM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

HEAVY RAIN...GUSTY WINDS AND LIGHTNING.

DISCUSSION...
A MOIST AND UNSTABLE AIRMASS ALONG WITH AN UPPER-LEVEL LOW MOVING
NORTH OUT OF THE GULF OF MEXICO WILL COMBINE TO PRODUCE SCATTERED TO
NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY AND
TONIGHT. THE BEST CHANCES WILL BE THIS AFTERNOON AND EVENING WITH THE
ADDITIONAL INSTABILITY PROVIDED BY DAYTIME HEATING. WITH PRECIPITABLE
WATER VALUES INCREASING TO AROUND 2 INCHES...THE PRIMARY THREAT WILL
BE HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. INSTABILITY WILL
BE MODERATE BY THIS AFTERNOON...AND A FEW OF THESE STORMS COULD
BECOME SEVERE LATE THIS AFTERNOON AND INTO THE EARLY EVENING WITH
DAMAGING WINDS UP TO 60 MPH THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH
TUESDAY. WITH SCATTERED...MAINLY AFTERNOON AND EVENING...
THUNDERSTORMS EXPECTED WEDNESDAY THROUGH FRIDAY. THE MAIN HAZARDS
WILL BE GUSTY WINDS...HEAVY RAIN AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 20, 5:26 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HEAVY RAIN       VILLA RICA              33.73N 84.92W
07/20/2013  E0.00 INCH       CARROLL            GA   EMERGENCY MNGR

            *** 5 INJ *** CARROLL COUNTY EMERGENCY MANAGEMENT PASSED
            ALONG A REPORT OF A TARP COLLAPSE AT THE V-PLEX IN VILLA
            RICA...INJURING 5 PEOPLE. HEAVY RAINFALL FROM A
            THUNDERSTORM CAUSED WATER TO ACCUMULATE ON THE
            TARP...RESULTING IN ITS COLLAPSE. ALL INJURIES WERE

            CONSIDERED NON-LIFE-THREATENING. TIME ESTIMATED BY RADAR.

&&

BELANGER
Local storm report, Jul 20, 5:41 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      2 NNE SANDTOWN          33.73N 84.55W
07/20/2013                   FULTON             GA   PUBLIC

            PUBLIC REPORTED SMALL CREEK RAPIDLY RISING AND OUTSIDE
            BANKS BEHIND HOMES ON JEWEL COURT IN GILFORD FOREST.

&&

BAKER
Special weather statement, Jul 20, 5:42 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT SAT JUL 20 2013

GAZ052-066-202215-
542 PM EDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN TROUP AND HEARD COUNTIES UNTIL 615 PM EDT...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRANKLIN...MOVING NORTHEAST AT 5 MPH.
TREES CAN COME DOWN EASILY WITH ALREADY WET SOIL. FREQUENT CLOUD TO
GROUND LIGHTNING MAY ALSO DEVELOP WITH THIS STORM. THOSE OUTDOORS
SHOULD SEEK SHELTER IMMEDIATELY!

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP AND
HEARD COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE TEXAS...FRANKLIN AND CORINTH.

&&

LAT...LON 3336 8511 3337 8499 3335 8498 3328 8496
      3328 8495 3323 8494 3322 8491 3315 8515
      3329 8523
TIME...MOT...LOC 2141Z 239DEG 4KT 3325 8510
Special weather statement, Jul 20, 6:19 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT SAT JUL 20 2013

GAZ052-053-066-202300-
619 PM EDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...COWETA AND
HEARD COUNTIES UNTIL 700 PM EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRANKLIN...MOVING EAST AT 5 MPH.
MOTORISTS SHOULD PROCEED WITH CAUTION FOR POSSIBLE STREET FLOODING
AND PONDING OF ROADWAYS.

RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE ESTIMATED TO HAVE
FALLEN RECENTLY WITH AN ADDITIONAL HALF TO 1 INCH POSSIBLE
ACROSS TROUP...COWETA AND HEARD COUNTIES...INCLUDING AREAS AROUND
HILLCREST...FRANKLIN...HARRISONVILLE...HOGANSVILLE...POWERS
CROSSROADS AND CORINTH. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.

&&

LAT...LON 3338 8493 3316 8488 3311 8512 3329 8518
TIME...MOT...LOC 2215Z 250DEG 4KT 3323 8504
Local storm report, Jul 20, 6:20 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 PM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      6 NNE GAINESVILLE       34.38N 83.78W
07/20/2013                   HALL               GA   EMERGENCY MNGR

            LOCAL MEDIA AND HALL COUNTY EMERGENCY MANAGEMENT
            CONFIRMED THAT A BRIDGE ON C. ROGERS ROAD IN NORTHERN
            HALL COUNTY WAS WASHED OUT BY LOCALIZED FLOODING DUE TO
            HEAVY RAIN...ISOLATING 100 FAMILIES.

&&

BELANGER
Special weather statement, Jul 20, 6:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT SAT JUL 20 2013

GAZ006-008-202330-
639 PM EDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION AND FANNIN
COUNTIES UNTIL 730 PM EDT...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONES CREEK...MOVING NORTH AT 5 MPH.
MOTORISTS SHOULD PROCEED WITH CAUTION FOR POSSIBLE STREET FLOODING
AND PONDING OF ROADWAYS. THOSE IN LOW LYING AREAS SHOULD ALSO USE
CAUTION FOR ANY FLOODING.

RAINFALL AMOUNTS NEAR 2 INCHES ARE ESTIMATED TO HAVE
FALLEN RECENTLY WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE
ACROSS UNION AND FANNIN COUNTIES...INCLUDING AREAS AROUND HURST...
JONES CREEK...MORGANTON...HEMP AND LOVING. DRIVERS SHOULD USE CAUTION
AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3498 8416 3492 8404 3485 8394 3471 8398
      3471 8399 3478 8419 3499 8432
TIME...MOT...LOC 2237Z 191DEG 5KT 3480 8406

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 1:56 AM EDTSpecial Weather StatementFFCPaulding49 min
Jul 20, 5:49 AM EDTSpecial Weather StatementFFCGordon41 min
Jul 20, 6:35 AM EDTFlash Flood WarningFFCBartow, Gordon4 hr
Jul 20, 6:41 AM EDTSpecial Weather StatementFFCMurray34 min
Jul 20, 7:12 AM EDTSpecial Weather StatementFFCMurray63 min
Jul 20, 1:32 PM EDTSpecial Weather StatementFFCGwinnett28 min
Jul 20, 2:12 PM EDTSpecial Weather StatementFFCWhite33 min
Jul 20, 3:05 PM EDTSpecial Weather StatementFFCHall25 min
Jul 20, 3:40 PM EDTSpecial Weather StatementFFCDouglas35 min
Jul 20, 3:53 PM EDTSpecial Weather StatementFFCHall52 min
Jul 20, 3:59 PM EDTSpecial Weather StatementFFCClayton46 min
Jul 20, 4:19 PM EDTSpecial Weather StatementFFCCobb41 min
Jul 20, 4:24 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton51 min
Jul 20, 4:41 PM EDTFlash Flood WarningFFCClayton, Cobb, Douglas, Fulton6 hr
Jul 20, 5:42 PM EDTSpecial Weather StatementFFCHeard33 min
Jul 20, 6:19 PM EDTSpecial Weather StatementFFCHeard41 min
Jul 20, 6:43 PM EDTSpecial Weather StatementFFCDawson62 min
Jul 20, 7:29 PM EDTSpecial Weather StatementFFCOglethorpe61 min
Jul 20, 7:36 PM EDTSpecial Weather StatementFFCBaldwin54 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.